Anyone else experienced suicidal thoughts and depression from MIRENA?

Discussion in 'Suicidal Thoughts and Feelings' started by dpla14, Apr 5, 2014.

Thread Status:
Not open for further replies.
  1. dpla14

    dpla14 Member

    I decided to get the IUD put in back in October thinking it would be a safer and less hormonal alternative to the pill. Well it was a fucking nightmare. I had to end up getting it taken out about a month ago because I couldn't deal with all the horrible side effects anymore. I did tons of research online (because i felt like i was really going crazy) and apparently doctors aren't supposed to recommend or give Mirena to patients with any history of depression/ suicidal tendencies and / or anxiety. Well I have all of the above... i've been on antidepressants since I was 18 and earlier this year I was hospitalized for a suicide attempt... and my gyno knew all of this... even mentioned it to my PSYCHIATRIST and she thought it was a "good idea" I wish someone would have warned me... it made my already depression and anxiety sky rocket and along with that throw intense mood swings into the mix. I also have never had "anger" or anger issues in my life .. i'm very non-confrontational but I found myself in the 3 months I had Mirena getting very angry and even violent and snapping for hardly any reason at all.
    My anxiety also was constantly a burden and I have prescribed meds for that but sadly not enough for the amount of anxiety i deal with
    oh and one more thing ... made me gain about 30 lbs in 3 MONTHS. Before I was at the perfect , healthy weight for me and suddenly I was gaining so much weight I now cannot fit in any of my clothes and don't have money to get new ones. That alone is depressing in itself. I was still exercising (I workout about 5 times a week) and eating average... same as I always do. Since I got it out i've only lost about 5 lbs or so... my clothes still don't fit and i'm so angry that I put my body through that.
    I just wanted to know if anyone else had an experience similar to this (not just with the Mirena but maybe the patch/ shot/ etc) I figured this was a good place to post.
    My mood has stabilized since I got it out, however the depression and thoughts seem to be just as bad.
     
  2. flowers

    flowers Senior Member

    Hi. I am sorry you had this expereince. There have been class action lawsuits filed against Bayer because of Mirena. I do not know if the cases are pending or not. If some are still pending, perhaps you could add your name to one or more of the lawsuits. I do not know how it works. I have never done it before. But it is possible that perhaps you could be compensated for the emotional damage and weight gain it caused. I found this info through a couple of different google searches. Again, sorry this has happened to you.
     
  3. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    I am sorry for the difficulties - especially since by the sound it should have been clear to your Doctors that you rely on to help in these decisions that problems were very possible. I sent you a PM also.
     
Thread Status:
Not open for further replies.